Alert archive / Georgia / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 468, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Dec 25, 2009, 5:29 AM EST for 5 counties in Georgia. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 25, 2009, 5:29 AM EST (10:29 UTC)
- Expired
- Dec 25, 2009, 6:15 AM EST
- In force
- 46 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Laurens County, GA, Montgomery County, GA, Telfair County, GA, Treutlen County, GA, Wheeler County, GA
The radar
The Robins AFB radar (KJGX), 78 km from the middle of the area, began a volume at 10:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 25, 5:01 AM EST | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 10.5 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 103 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 860 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 215 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 251029
SVRFFC
GAC175-209-271-283-309-251115-
/O.NEW.KFFC.SV.W.0468.091225T1029Z-091225T1115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
529 AM EST FRI DEC 25 2009
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LAURENS COUNTY IN CENTRAL GEORGIA
MONTGOMERY COUNTY IN CENTRAL GEORGIA
TELFAIR COUNTY IN CENTRAL GEORGIA
WHEELER COUNTY IN CENTRAL GEORGIA
TREUTLEN COUNTY IN EAST CENTRAL GEORGIA
* UNTIL 615 AM EST
* AT 528 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS UP
TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
RENTZ TO 7 MILES NORTHWEST OF ALAMO TO 9 MILES NORTH OF
JACKSONVILLE...MOVING EAST AT 25 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MCRAE...DUBLIN...EAST DUBLIN...SCOTLAND...LUMBER CITY...GLENWOOD...
MOUNT VERNON...SOPERTON...TARRYTOWN...AILEY...UVALDA...HIGGSTON AND
ALSTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS LINE OF STORMS. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS. PEOPLE SHOULD MOVE TO A STRONG
BUILDING AND STAY AWAY FROM WINDOWS.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON EST FRIDAY FOR
SOUTHEASTERN GEORGIA.
&&
LAT...LON 3177 8301 3180 8303 3209 8297 3211 8294
3213 8296 3219 8287 3217 8297 3250 8308
3264 8274 3261 8267 3251 8266 3249 8249
3243 8239 3226 8244 3200 8247 3191 8263
3191 8268 3178 8287
TIME...MOT...LOC 1028Z 253DEG 23KT 3242 8293 3219 8289
3193 8293
$$3 follow-up statements
000
WWUS52 KFFC 251047
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
547 AM EST FRI DEC 25 2009
GAC175-209-271-283-309-251115-
/O.CON.KFFC.SV.W.0468.000000T0000Z-091225T1115Z/
TELFAIR GA-WHEELER GA-MONTGOMERY GA-TREUTLEN GA-LAURENS GA-
547 AM EST FRI DEC 25 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 AM EST
FOR LAURENS...TREUTLEN...MONTGOMERY...WHEELER AND TELFAIR COUNTIES...
AT 547 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS UP TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM EAST DUBLIN TO LANDSBURG TO LUMBER CITY...AND MOVING EAST AT 25
MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BREWTON...MINTER...JORDAN...GLENWOOD...BARNHILL...ROCKLEDGE...
ORLAND...LOTHAIR...MOUNT VERNON...ORIANNA...AILEY...SOPERTON...
TARRYTOWN...BLACKVILLE...CHARLOTTEVILLE...UVALDA...KIBBEE...FIVE
POINTS...HIGGSTON...ALSTON...GILLIS SPRINGS AND ZAIDEE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS LINE STORMS. IF YOU ARE IN THE PATH...PREPARE
FOR DAMAGING WINDS. PEOPLE SHOULD MOVE TO THE LOWEST FLOOR OF A
STRONG SHELTER OR BUILDING AND STAY AWAY FROM WINDOWS.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON EST FRIDAY FOR
SOUTHEASTERN GEORGIA.
&&
LAT...LON 3177 8301 3180 8303 3209 8297 3211 8294
3213 8296 3219 8287 3217 8297 3250 8308
3264 8274 3261 8267 3251 8266 3249 8249
3243 8239 3226 8244 3200 8247 3191 8263
3191 8268 3178 8287
TIME...MOT...LOC 1045Z 253DEG 23KT 3256 8283 3225 8274
3194 8273
$$000
WWUS52 KFFC 251104
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
604 AM EST FRI DEC 25 2009
GAC175-209-271-309-251113-
/O.CAN.KFFC.SV.W.0468.000000T0000Z-091225T1115Z/
TELFAIR GA-WHEELER GA-MONTGOMERY GA-LAURENS GA-
604 AM EST FRI DEC 25 2009
...THE SEVERE THUNDERSTORM WARNING FOR LAURENS...MONTGOMERY...WHEELER
AND TELFAIR COUNTIES IS CANCELLED...
THE STORM HAS WEAKENED BELOW SEVERE LIMITS.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON EST FRIDAY FOR
SOUTHEASTERN GEORGIA.
LAT...LON 3236 8241 3235 8243 3230 8266 3229 8268
3230 8272 3232 8274 3240 8270 3245 8269
3246 8266 3249 8264 3251 8265 3249 8250
3243 8239
TIME...MOT...LOC 1103Z 253DEG 23KT 3249 8262 3239 8259
3232 8261
$$
GAC283-251115-
/O.CON.KFFC.SV.W.0468.000000T0000Z-091225T1115Z/
TREUTLEN GA-
604 AM EST FRI DEC 25 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 AM EST
FOR TREUTLEN COUNTY...
AT 602 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING
DAMAGING WINDS UP TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM ORIANNA TO SOPERTON TO TARRYTOWN...AND MOVING EAST AT
25 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BLACKVILLE...ZAIDEE...FIVE POINTS AND GILLIS SPRINGS.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON EST FRIDAY FOR
SOUTHEASTERN GEORGIA.
&&
LAT...LON 3236 8241 3235 8243 3230 8266 3229 8268
3230 8272 3232 8274 3240 8270 3245 8269
3246 8266 3249 8264 3251 8265 3249 8250
3243 8239
TIME...MOT...LOC 1103Z 253DEG 23KT 3249 8262 3239 8259
3232 8261
$$000
WWUS52 KFFC 251112
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
612 AM EST FRI DEC 25 2009
GAC283-251121-
/O.EXP.KFFC.SV.W.0468.000000T0000Z-091225T1115Z/
TREUTLEN GA-
612 AM EST FRI DEC 25 2009
...THE SEVERE THUNDERSTORM WARNING FOR TREUTLEN COUNTY WILL BE
ALLOWED TO EXPIRE AT 615 AM EST...
AT 612 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE
ONCE STRONG STORMS HAVE WEAKENED AND ARE QUICKLY MOVING EAST OUT OF
THE COUNTY.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON EST FRIDAY FOR
SOUTHEASTERN GEORGIA.
LAT...LON 3236 8241 3235 8243 3230 8266 3229 8268
3230 8272 3232 8274 3240 8270 3245 8269
3246 8266 3249 8264 3251 8265 3249 8250
3243 8239
TIME...MOT...LOC 1111Z 253DEG 23KT 3251 8256 3241 8253
3234 8255
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 25, 5:15 AM EST, 14 minutes earlier.
Area forecast discussion, Dec 25, 5:15 AM EST, 14 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 515 AM EST FRI DEC 25 2009 .SHORT TERM /TODAY THROUGH SUNDAY/... LATEST SURFACE ANALYSIS SHOWS THE SURFACE LOW OVER NORTH MO AND TRAILING COLD FRONT PUSHING INTO FAR WESTERN AL. THE ASSOCIATED WARM FRONT IS NOSING UP NEAR A LGC TO MCN TO DBN LINE...WITH UPPER 50 TO LOWER 60 DEWPOINTS SOUTH OF THE FRONT GRADUALLY SPREADING NORTHWARD. LOOKS LIKE THE HIGH TEMPERATURES HAVE ALREADY...OR WILL OCCUR THIS MORNING. WILL HAVE TO GO WARMER THAN GUIDANCE SUGGESTS FOR MOST AREAS ACROSS THE SOUTHERN ZONES WHERE HIGHS ARE OCCURRING NOW. MAIN CONCERN IS THE GRADIENT WIND...THAT HAS BEEN KNOCKING NUMEROUS TREES DOWN ACROSS MAINLY NORTH GA THIS MORNING. EXPECT THE GRADIENT TO BEGIN RELAXING A BIT AS THE SURFACE TROUGH MOVES INTO GA. HOWEVER...BEHIND THE COLD FRONT... THE GRADIENT TIGHTENS AGAIN AS A COLD DOME OF HIGH PRESSURE BUILDS FROM THE WEST. AT THIS TIME... PLAN TO LET THE HIGH WIND WARNING AND WIND ADVISORY FOR NORTH AND CENTRAL GA RESPECTIVELY RIDE THROUGH 7 AM THIS MORNING...THEN REISSUE A WIND ADVISORY FOR THE AREA THROUGH THE AFTERNOON. THE FAR SOUTHERN ZONES MAY BE ABLE TO STAY OUT OF THE LATER ADVISORY...BUT WILL FINE TUNE THIS JUST BEFORE 7 AM. HAVE NOT SEEN MUCH LIGHTNING MAKE IT INTO CENTRAL GA SO FAR THIS MORNING...AND SUSPECT THIS TREND WILL CONTINUE AS THE SURFACE LOW AND UPPER SUPPORT LIFT FURTHER NORTH. HOWEVER... AS THE COLD FRONT SWEEPS ACROSS THIS MORNING...THE WARM...INCREASINGLY UNSTABLE AIR MASS NOSING IN OVER THE SE ZONES WILL WARRANT THE MENTION OF ISOLATED THUNDER THROUGH THE MORNING. A DRIER AND MUCH COOLER AIR MASS WILL SPREAD IN OVER THE AREA THIS AFTERNOON AND OVERNIGHT...WITH GUSTY WINDS MAKING THINGS FEEL MUCH COLDER. MET AND MAV GUIDANCE WERE CLOSE FOR LOWS TONIGHT...SO WILL NOT STRAY FAR. TOOK A MAV AND MET BLEND FOR SUNDAY WITH SOME UNCERTAINTY OF CLOUDS AND POSSIBLY A SLIGHT CHANCE OF RAIN TRYING TO DEVELOP COURTESY OF AN UPPER DISTURBANCE THAT TRACKS ACROSS THE SOUTH ON SUNDAY. .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... BOTH GFS AND ECMWF SHOW ANOTHER GULF LOW DEVELOPING WEDNESDAY NIGHT...THEN TRACKING ACROSS NORTH OR CENTRAL FL ON THURSDAY. THIS WOULD BE SPREAD CLOUDS AND RAIN CHANCES OVER MUCH OF THE AREA ON THURSDAY. IT APPEARS THIS WILL BE AN OVERRUNNING EVENT WITH A COLD STABLE RAIN ON TAP. THEREFORE...WILL SHOW NO MENTION OF THUNDER AT THIS TIME. && .AVIATION... A MIXTURE OF MVFR AND IFR CONDITIONS WILL PREVAIL OVER THE FORECAST AREA THROUGH 16Z WITH MOST AREAS MVFR OR BETTER BY 18Z. MVFR CEILINGS SHOULD LAST THROUGH 00Z WITH CLOUDS BECOMING SCATTERED ACROSS THE MAJORITY OF THE AREA BY 06Z. STRONG...GUSTY EAST TO SOUTHEAST WINDS WILL BECOME INCREASINGLY SOUTHERLY AND THEN WESTERLY THROUGH THE DAY...AND WIND SPEEDS IN THE 15 TO 30 KT RANGE THIS MORNING WILL DECREASE TO 10 TO 20 KTS BY 18Z...THEN FALL BELOW 10 KTS AFTER 00Z. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 53 29 54 32 50 / 60 0 5 5 10 ATLANTA 50 30 52 34 49 / 30 0 5 10 10 BLAIRSVILLE 48 26 48 25 44 / 50 0 10 10 10 CARTERSVILLE 50 26 50 27 49 / 20 0 5 10 10 COLUMBUS 60 31 55 34 52 / 20 0 5 10 10 GAINESVILLE 46 30 52 33 49 / 50 0 5 5 10 MACON 62 29 56 32 53 / 50 0 5 10 10 ROME 48 29 52 27 49 / 20 0 10 10 10 PEACHTREE CITY 55 27 52 27 49 / 30 0 5 10 10 VIDALIA 66 35 57 33 55 / 70 0 5 10 20 && .FFC WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 7 AM EST THIS MORNING FOR THE FOLLOWING ZONES: BALDWIN...BANKS...BARROW...BIBB...BLECKLEY...BUTTS... CARROLL...CHATTAHOOCHEE...CLARKE...CLAYTON...COBB...COWETA... CRAWFORD...CRISP...DEKALB...DODGE...DOOLY...DOUGLAS...EMANUEL... FAYETTE...FORSYTH...GLASCOCK...GREENE...GWINNETT...HALL... HANCOCK...HARALSON...HARRIS...HEARD...HENRY...HOUSTON... JACKSON...JASPER...JEFFERSON...JOHNSON...JONES...LAMAR... LAURENS...MACON...MADISON...MARION...MERIWETHER...MONROE... MONTGOMERY...MORGAN...MUSCOGEE...NEWTON...NORTH FULTON... OCONEE...OGLETHORPE...PAULDING...PEACH...PIKE...POLK...PULASKI... PUTNAM...ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING...STEWART... SUMTER...TALBOT...TALIAFERRO...TAYLOR...TELFAIR...TOOMBS... TREUTLEN...TROUP...TWIGGS...UPSON...WALTON...WARREN... WASHINGTON...WEBSTER...WHEELER...WILCOX...WILKES...WILKINSON. HIGH WIND WARNING UNTIL 7 AM EST THIS MORNING FOR THE FOLLOWING ZONES: BARTOW...CATOOSA...CHATTOOGA...CHEROKEE...DADE...DAWSON... FANNIN...FLOYD...GILMER...GORDON...LUMPKIN...MURRAY...PICKENS... TOWNS...UNION...WALKER...WHITE...WHITFIELD. && 39
Hazardous weather outlook, Dec 25, 5:01 AM EST, 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 501 AM EST FRI DEC 25 2009 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-261015- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 501 AM EST FRI DEC 25 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS MORNING IN EAST CENTRAL GEORGIA. STRONG WIND GUSTS ARE EXPECTED ACROSS CENTRAL AND NORTH GEORGIA THIS MORNING. .SYNOPSIS... A STRONG LOW PRESSURE SYSTEM WAS LIFTING NORTH OVER THE MISSISSIPPI VALLEY. A WARM FRONT OVER CENTRAL AND SOUTH GEORGIA WILL LIFT NORTHEAST INTO THE CAROLINAS AHEAD OF A COLD FRONT THAT WILL MOVE INTO WEST GEORGIA BY MIDDAY...SWEEPING EAST ACROSS THE STATE BY THIS EVENING. .PRIMARY HAZARDS... THE PRIMARY HAZARD FROM THUNDERSTORMS IN EAST CENTRAL GEORGIA WILL BE DAMAGING WINDS...WITH ISOLATED TORNADOES POSSIBLE. STRONG GUSTY WINDS OVER THE REMAINDER OF THE AREA MAY RESULT IN DOWNED TREES AND POWER LINES. .DISCUSSION... ALTHOUGH INSTABILITY IS MINIMAL OVER EAST CENTRAL GEORGIA...STRONG LOW LEVEL SHEAR WILL BE SUFFICIENT FOR ISOLATED THUNDERSTORMS...WITH DAMAGING WINDS AND ISOLATED TORNADOES POSSIBLE. FOR THE REMAINDER OF NORTH AND CENTRAL GEORGIA...A TIGHT PRESSURE GRADIENT BETWEEN THE DEEP LOW OVER THE MID MISSISSIPPI VALLEY AND A PERSISTENT RIDGE OF HIGH PRESSURE ALONG THE EAST COAST WILL RESULT IN STRONG GUSTY WINDS THIS MORNING. WITH VERY WET SOILS ACROSS THE REGION...THESE WINDS MAY BE STRONG ENOUGH TO DOWN TREES AND POWER LINES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Local storm report, Dec 25, 1:52 AM EST, 3 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
152 AM EST FRI DEC 25 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0727 PM NON-TSTM WND DMG TRENTON 34.87N 85.51W
12/24/2009 DADE GA COUNTY OFFICIAL
20 TREES DOWN ALONG INTERSTATE 75 NEAR SAND MOUNTAIN.
POWER LINES ALSO BLOWN DOWN ON SAND MOUNTAIN.
1045 PM NON-TSTM WND DMG LA FAYETTE 34.71N 85.28W
12/24/2009 WALKER GA COUNTY OFFICIAL
10 TREES BLOWN DOWN ACROSS THE COUNTY.
0900 PM NON-TSTM WND DMG RINGGOLD 34.92N 85.11W
12/24/2009 CATOOSA GA COUNTY OFFICIAL
2 TREES BLOWN DOWN ON CHAPMAN RD AND DOGWOOD VALLEY RD.
1230 AM NON-TSTM WND DMG VARNELL 34.90N 84.97W
12/25/2009 WHITFIELD GA COUNTY OFFICIAL
ONE TREE BLOWN DOWN ALONG HWY 2.
0800 PM NON-TSTM WND DMG CHATSWORTH 34.78N 84.78W
12/24/2009 MURRAY GA COUNTY OFFICIAL
62 TREES DOWN ACROSS THE ENTIRE COUNTY. POWER POLES ALSO
BLOWN DOWN IN ROADS.
0957 PM NON-TSTM WND DMG BLUE RIDGE 34.86N 84.33W
12/24/2009 FANNIN GA COUNTY OFFICIAL
6 TREES BLOWN DOWN ACROSS THE COUNTY.
1000 PM NON-TSTM WND DMG ELLIJAY 34.69N 84.48W
12/24/2009 GILMER GA COUNTY OFFICIAL
A FEW TREES BLOWN DOWN.
0848 PM NON-TSTM WND DMG SUMMERVILLE 34.48N 85.35W
12/24/2009 CHATTOOGA GA COUNTY OFFICIAL
8 TREES BLOWN DOWN ACROSS THE ENTIRE COUNTY. SOME POWER
LINES WERE BLOWN DOWN AS WELL. 3 POWER OUTAGES WERE
REPORTED IN THE COUNTY.
&&
MSRLocal storm report, Dec 25, 2:37 AM EST, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
237 AM EST FRI DEC 25 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM NON-TSTM WND GST 4 W JASPER 34.47N 84.50W
12/24/2009 M50.00 MPH PICKENS GA PUBLIC
ALSO REPORTED 2 TREES BLOWN DOWN ON HOMES IN OTHER PARTS
OF THE COUNTY.
0800 PM NON-TSTM WND DMG BLAIRSVILLE 34.87N 83.95W
12/24/2009 UNION GA COUNTY OFFICIAL
A DOZEN TREES DOWN NEAR MULKEY GAP.
0900 PM NON-TSTM WND DMG JASPER 34.47N 84.43W
12/24/2009 PICKENS GA COUNTY OFFICIAL
15-20 TREES DOWN ACROSS THE ENTIRE COUNTY. 2 TREES DOWN
IN ROADWAYS.
0928 PM NON-TSTM WND DMG FAIRMOUNT 34.44N 84.70W
12/24/2009 GORDON GA COUNTY OFFICIAL
8-10 TREES DOWN BETWEEN FAIRMOUNT AND SUGAR VALLEY.
SEVERAL POWER OUTAGES.
1000 PM NON-TSTM WND DMG DAHLONEGA 34.54N 83.98W
12/24/2009 LUMPKIN GA COUNTY OFFICIAL
2-3 TREES BLOWN DOWN.
1016 PM NON-TSTM WND DMG DAWSONVILLE 34.42N 84.12W
12/24/2009 DAWSON GA COUNTY OFFICIAL
15 TREES DOWN IN THE WEST AND NORTHWEST PORTIONS OF THE
COUNTY.
0105 AM NON-TSTM WND DMG HIAWASSEE 34.95N 83.75W
12/25/2009 TOWNS GA COUNTY OFFICIAL
A FEW TREES DOWN NEAR THE NORTH CAROLINA STATE LINE.
&&
MSRSpecial weather statement, Dec 25, 3:19 AM EST, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 319 AM EST FRI DEC 25 2009 GAZ106-250845- 319 AM EST FRI DEC 25 2009 ...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS IN CRISP COUNTY UNTIL 345 AM EST... AT 318 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER FORT EARLY...MOVING NORTHEAST AT 35 MPH. WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS CRISP COUNTY THROUGH 345 AM EST. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE FORT EARLY...RAINES...ARABI...WENONA...CORDELE...EAST CRISP AND TREMONT. THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW LIGHT...UNSECURED OBJECTS AROUND. REMAIN ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.
Special weather statement, Dec 25, 3:41 AM EST, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 341 AM EST FRI DEC 25 2009 GAZ108-250930- 341 AM EST FRI DEC 25 2009 ...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS IN WILCOX COUNTY UNTIL 430 AM EST... AT 340 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF HEAVY SHOWERS WITH GUSTY WINDS THAT EXTENDS FROM 5 MILES WEST OF SEVILLE TO 5 MILES WEST OF DOUBLE RUN... AND MOVING EAST NORTHEAST AT 30 MPH. WIND GUSTS OF 45 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS WILCOX COUNTY THROUGH 430 AM EST. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE SEVILLE...PLEASANT VIEW...DOUBLE RUN...PITTS...POPE CITY... ROCHELLE...OWENSBORO...PINEVIEW...ANTIOCH CHURCH...CEDAR CREEK... ABBEVILLE AND BROWNING. THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW LIGHT...UNSECURED OBJECTS AROUND. REMAIN ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.
Special weather statement, Dec 25, 4:37 AM EST, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 437 AM EST FRI DEC 25 2009 GAZ109-251000- 437 AM EST FRI DEC 25 2009 ...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS IN DODGE COUNTY UNTIL 500 AM EST... AT 437 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF HEAVY SHOWERS THAT EXTENDED FROM 5 MILES NORTHWEST OF UNION TO 6 MILES SOUTHWEST OF RHINE...AND MOVING EAST NORTHEAST AT 30 MPH. THESE SHOWERS COULD PRODUCE WIND GUSTS OF 45 MPH AS THEY MOVE ACROSS DODGE COUNTY THROUGH 500 AM EST. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE UNION...RHINE...FIVE POINTS...GODWINSVILLE... EASTMAN... JAY BIRD SPRINGS...ACHORD...PLAINFIELD AND CHAUNCEY. THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW LIGHT...UNSECURED OBJECTS AROUND. REMAIN ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.
Special weather statement, Dec 25, 5:15 AM EST, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 515 AM EST FRI DEC 25 2009 GAZ097-098-109>112-251115- 515 AM EST FRI DEC 25 2009 ...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS IN TELFAIR...WHEELER... MONTGOMERY...DODGE...TREUTLEN AND LAURENS COUNTIES UNTIL 615 AM EST... AT 515 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG SHOWERS THAT EXTENDED FROM NEAR CADWELL TO ABOUT 5 MILES WEST OF WORKMORE. THE LINE OF SHOWERS WAS MOVING EAST AND NORTHEAST AT 25 MPH...AND HAS THE POTENTIAL TO PRODUCE 45 MPH WIND GUSTS AS IT MOVES ACROSS PARTS OF TELFAIR...WHEELER...MONTGOMERY... DODGE... TREUTLEN AND LAURENS COUNTIES THROUGH 615 AM EST. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE MILAN...CHAUNCEY...DEXTER...JAY BIRD SPRINGS...CADWELL...ACHORD...WORKMORE...RENTZ...HELENA...LITTLE OCMULGEE STATE PARK...MCRAE...CEDAR GROVE...SCOTLAND...SCOTLAND AND LOWERY. THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW LIGHT...UNSECURED OBJECTS AROUND. REMAIN ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 25, 4:49 AM EST | River Flood Warning | FFC | Forsyth, Fulton | 42 hr |
| Dec 25, 5:09 AM EST | River Flood Warning | FFC | DeKalb, Fulton | 3 hr |
| Dec 25, 7:13 AM EST | Wind Advisory | FFC | Bartow, Catoosa, Chattooga, Cherokee, Dade, Dawson and 13 more | 8 hr |
| Dec 25, 7:56 AM EST | River Flood Warning | FFC | Gwinnett, Walton | 6 hr |
| Dec 25, 7:56 AM EST | River Flood Warning | FFC | Clarke, Greene, Oconee | 3 days |
| Dec 25, 11:48 AM EST | River Flood Warning | FFC | Bibb, Houston, Jones, Monroe, Twiggs | 3 days |
| Dec 25, 11:48 AM EST | River Flood Warning | FFC | Carroll, Coweta, Heard | 15 hr |
| Dec 25, 11:48 AM EST | River Flood Warning | FFC | Newton, Rockdale | 35 hr |
| Dec 25, 2:34 PM EST | River Flood Warning | FFC | Gwinnett | 12 hr |
Nearby
Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.